Alert archive / Kentucky / Frost Advisories in 2021

Frost Advisory 6, NWS Wilmington, OH

May 7, 202111 counties in Ohio; 8 counties in Indiana; 12 counties in Kentucky

NWS Wilmington, OH issued this frost advisory at May 7, 2021, 2:58 PM EDT for 11 counties in Ohio; 8 counties in Indiana; 12 counties in Kentucky. It took effect at May 8, 2021, 3:00 AM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
May 7, 2021, 2:58 PM EDT (18:58 UTC)
In effect from
May 8, 2021, 3:00 AM EDT
Expired
May 8, 2021, 8:09 AM EDT
In force
5 hr
Issued by
NWS Wilmington, OH
All 31 counties

Dearborn County, IN, Fayette County, IN, Franklin County, IN, Ohio County, IN, Ripley County, IN, Switzerland County, IN, Union County, IN, Wayne County, IN, Boone County, KY, Bracken County, KY, Campbell County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Lewis County, KY, Mason County, KY, Owen County, KY, Pendleton County, KY, Robertson County, KY, Adams County, OH, Brown County, OH, Butler County, OH, Clermont County, OH, Clinton County, OH, Darke County, OH, Hamilton County, OH, Highland County, OH, Montgomery County, OH, Preble County, OH, Warren County, OH

The radar

The Cincinnati radar (KILN), 67 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.0 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2021-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2021-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -44 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
744 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-44 m²/s²
0-3 km storm-relative helicity
-39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

247 
WWUS71 KILN 071858
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
258 PM EDT Fri May 7 2021

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ042-060-061-070>072-
077>081-080300-
/O.NEW.KILN.FR.Y.0006.210508T0700Z-210508T1400Z/
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Darke-Preble-Montgomery-
Butler-Warren-Clinton-Hamilton-Clermont-Brown-Highland-Adams-
Including the cities of Richmond, Connersville, Liberty, 
West College Corner, Brookville, Batesville, Milan, Versailles, 
Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, 
Florence, Burlington, Oakbrook, Covington, Erlanger, 
Independence, Newport, Alexandria, Owenton, Williamstown, 
Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, 
Mount Olivet, Maysville, Vanceburg, Tollesboro, Greenville, 
Eaton, Camden, Dayton, Kettering, Hamilton, Middletown, 
Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, 
Blanchester, Cincinnati, Milford, Georgetown, Mount Orab, 
Hillsboro, Greenfield, West Union, and Peebles
258 PM EDT Fri May 7 2021

...FROST ADVISORY IN EFFECT FROM 3 AM TO 10 AM EDT SATURDAY...

* WHAT...Temperatures in the middle 30s will result in frost 
  formation.

* WHERE...Portions of East Central and Southeast Indiana, 
  Northeast and Northern Kentucky and South Central, Southwest 
  and West Central Ohio.

* WHEN...From 3 AM to 10 AM EDT Saturday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if left
  uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
3 follow-up statements
563 
WWUS71 KILN 080106
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
906 PM EDT Fri May 7 2021

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ042-060-061-070>072-
077>081-080915-
/O.CON.KILN.FR.Y.0006.210508T0700Z-210508T1400Z/
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Darke-Preble-Montgomery-
Butler-Warren-Clinton-Hamilton-Clermont-Brown-Highland-Adams-
Including the cities of Richmond, Connersville, Liberty, 
West College Corner, Brookville, Batesville, Milan, Versailles, 
Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, 
Florence, Burlington, Oakbrook, Covington, Erlanger, 
Independence, Newport, Alexandria, Owenton, Williamstown, 
Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, 
Mount Olivet, Maysville, Vanceburg, Tollesboro, Greenville, 
Eaton, Camden, Dayton, Kettering, Hamilton, Middletown, 
Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, 
Blanchester, Cincinnati, Milford, Georgetown, Mount Orab, 
Hillsboro, Greenfield, West Union, and Peebles
906 PM EDT Fri May 7 2021

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 10 AM EDT
SATURDAY...

* WHAT...Temperatures in the middle 30s will result in frost 
  formation.

* WHERE...Portions of East Central and Southeast Indiana, 
  Northeast and Northern Kentucky and South Central, Southwest 
  and West Central Ohio.

* WHEN...From 3 AM to 10 AM EDT Saturday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
903 
WWUS71 KILN 080744
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
344 AM EDT Sat May 8 2021

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ042-060-061-070>072-
077>081-081400-
/O.CON.KILN.FR.Y.0006.000000T0000Z-210508T1400Z/
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Darke-Preble-Montgomery-
Butler-Warren-Clinton-Hamilton-Clermont-Brown-Highland-Adams-
Including the cities of Richmond, Connersville, Liberty, 
West College Corner, Brookville, Batesville, Milan, Versailles, 
Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, 
Florence, Burlington, Oakbrook, Covington, Erlanger, 
Independence, Newport, Alexandria, Owenton, Williamstown, 
Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, 
Mount Olivet, Maysville, Vanceburg, Tollesboro, Greenville, 
Eaton, Camden, Dayton, Kettering, Hamilton, Middletown, 
Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, 
Blanchester, Cincinnati, Milford, Georgetown, Mount Orab, 
Hillsboro, Greenfield, West Union, and Peebles
344 AM EDT Sat May 8 2021

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* WHAT...Low temperatures in the mid and upper 30s will result in
  patchy frost formation, especially in protected locations. 

* WHERE...Portions of East Central and Southeast Indiana, 
  Northeast and Northern Kentucky and South Central, Southwest 
  and West Central Ohio.

* WHEN...Until 10 AM EDT this morning.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
361 
WWUS71 KILN 081209
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
809 AM EDT Sat May 8 2021

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ042-060-061-070>072-
077>081-081315-
/O.CAN.KILN.FR.Y.0006.000000T0000Z-210508T1400Z/
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Darke-Preble-Montgomery-
Butler-Warren-Clinton-Hamilton-Clermont-Brown-Highland-Adams-
Including the cities of Richmond, Connersville, Liberty, 
West College Corner, Brookville, Batesville, Milan, Versailles, 
Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, 
Florence, Burlington, Oakbrook, Covington, Erlanger, 
Independence, Newport, Alexandria, Owenton, Williamstown, 
Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, 
Mount Olivet, Maysville, Vanceburg, Tollesboro, Greenville, 
Eaton, Camden, Dayton, Kettering, Hamilton, Middletown, 
Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, 
Blanchester, Cincinnati, Milford, Georgetown, Mount Orab, 
Hillsboro, Greenfield, West Union, and Peebles
809 AM EDT Sat May 8 2021

...FROST ADVISORY IS CANCELLED...

Temperatures will continue to rise this morning, ending any
threat for frost.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this frost advisory went out at May 7, 1:54 PM EDT, 1 hour 4 minutes earlier.

Area forecast discussion, May 7, 1:54 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
154 PM EDT Fri May 7 2021

.SYNOPSIS...
Another disturbance will work into the region this afternoon
bringing more showers, hail, and gusty winds. High pressure
will offer dry weather later tonight into Saturday. An unsettled
weather pattern will develop Saturday night into Monday morning
as widespread precipitation moves across the region.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Morning shower activity has moved off to the east. Disturbance
can be seen on satellite working across IL and IN. This feature
will move into the region later this afternoon and into the
evening hours. There are steep lapse rates and very low freezing
levels. Expect hail to develop and gusty winds. Some uncertainty
with hail size, however expect at least small hail to occur.
Increased precipitation chances for later this afternoon and
into the early evening hours.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
Mid level shortwave dropping southeast across the area will
lead to steepening low level lapse rates and marginal
instability today. This will result in scattered showers in the
afternoon. As the shortwave and the associated surface front
move thru the pcpn will come to an end early this evening.
Surface high pressure will build southeast to a position
centered over Illinois and Indiana by Saturday morning. Cold
temperatures to be observed with lows in the middle and upper
30s.

Winds looks to stay up and there may be clouds over the
northeast which will work to inhibit the development of frost.
A better chance for frost will occur over the west where there
will be less cloud cover and wind. Have continued to mention
frost in the HWO across the entire FA due to uncertainty.

Surface high pressure to build across the area Saturday. Expect
most of Saturday to remain dry. Isentropic lift develops toward
00Z Sunday ahead of a warm front. Have limited any mention of
rain to slight chance over the southwest late in the day.
Continued cool temperatures with highs Saturday in the upper 50s
to lower 60s.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Summary: Precipitation likely to be spreading across the area
Saturday night as a well established warm front provides strong
isentropic ascent. Moderate to heavy rain to continue throughout the
day on Sunday before ending Sunday night. Drier air and zonal upper
level flow provide a couple rain-free days to start the work week. A
trough approaches the Ohio Valley mid-week with, bringing the next
chance for rain. Long wave trough across southern Canada supports
below normal temperatures through the entire period.

Details: Numerous sources of lift arrive to the forecast area late
Saturday night as cyclogenesis occurs in the central plains. The warm
front focuses the axis of highest precipitation chances along the I-
70 corridor through Sunday morning. However, there remains some
uncertainty in the axis of heaviest rainfall accumulations as some
guidance has continued to trend northward. The only exception is the
EPS/ECMWF which is holding to the southern most solution. Will
continue to mention heavy rain threat in the HWO with 1-2 inches
forecast throughout the entirety of the event. The sharp temperature
gradient from north to south is becoming more realized in the
forecast with mid 50s along I-70 and northward, and upper 60s to
lower 70s along the Ohio River. As confidence increases in the
latitudinal location of the warm front, temperature and rainfall
accumulation forecasts will gain more confidence.

Drier air works into the Ohio Valley Monday morning but mostly
clouds remains as low level moisture is slower to clear. Below
normal temperatures continue Monday and Tuesday with frost possible
Tuesday and Wednesday morning. Next chance for rain still in place
for midweek as a weak trough eventually clears the western US and
moves into the Great Lakes. Surface low pressure track is uncertain
but ensemble support is for the best rain chances to be late
Wednesday night into Thursday. Surface high pressure builds in
behind the low pressure on Friday with temperatures potentially
warming close to normal.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
A few showers have developed around the region. A disturbance
will approach this afternoon into the evening hours. Scattered
showers and isolated thunderstorms will move into the TAF sites.
There will be the potential for some small hail and gusty winds with
these showers and storms. This activity will taper off tonight.
Skies will begin to clear. Stratus is expected to develop and
work into the KCMH and KLCK TAF sites tonight. There will be the
potential for some cu on Saturday.

.OUTLOOK...Rain is expected Saturday night through Sunday night
MVFR to IFR ceilings can be expected with LIFR ceilings possible.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...AR
NEAR TERM...Novak
SHORT TERM...AR
LONG TERM...McGinnis
AVIATION...Novak
Hazardous weather outlook, May 7, 4:27 AM EDT, 10 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
427 AM EDT Fri May 7 2021

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-080830-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
427 AM EDT Fri May 7 2021

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...Today and tonight.

Frost is possible tonight and Saturday morning, especially over
Western Ohio and Eastern Indiana.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Moderate to heavy rainfall is likely Saturday night through
Monday morning. This could lead to areal and river flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Frost Advisories in Kentucky, 2021Frost Advisories in Ohio, 2021Frost Advisories in Indiana, 2021Every frost advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.